MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 STR INSRTR THREADED SHAFT; INSTRUMENT, HIP

ZIMMER BIOMET, INC. G7 STR INSRTR THREADED SHAFT; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: cat# 110010263 lot# 6833798 g7 osseoti multihole 50mm d.Cat# 00-6250-065-40 lot# 64710815 bone screw 6.5x40 selftap.Cat# 110024462 lot# 172570 g7 dual mobility liner 40mm d.Cat# 00-6250-065-20 lot# j6864071 trilogy bone scr 6.5x20.Cat# 00-8775-028-03 lot# 2821666 biolox 12/14 ceramic fem head +3.5x28.Cat# 01.00561.219 lot# 3023671 wagn cone prosthesis 125 19.Cat# 110031010 lot# 64722289 vivacit-e dm bearing 28x40mm.Cat# 31-323230 lot# 394620 3.2mmx30mm rnglc+ acet drl bit.Cat# 31-323220 lot# 232390 3.2mmx20mm rnglc+ acet drl bit.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during a total hip arthroplasty that the straight inserter threaded shaft would not thread onto the head.There was no delay and patient was not affected.The returned device shows the tip was fractured.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
A g7 str insrtr threaded shaft was returned and evaluated.Upon visual inspection the threaded tip of the device had fracture.There are visible dark lines on the shaft of the device from use.Additional testing showed the fracture surface features of the threaded inserter align with those reported in the summary of failure analysis of threaded inserter tip fractures.The common failure mode for the threaded inserter tips presented in this summary is bending overload of the threaded tip, some of which may have also had minimal threads engaged at the time of fracture.A review of the device history records identified deviations or anomalies during manufacturing, however, the deviations or anomalies would not have been attributed to the event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported during a total hip arthroplasty that the inserter thread wouldn¿t attach to the cup and the impactor to insert the cup liner.There was no delay and patient was not affected.The returned device shows the tip was fractured.No further event information available at the time of this report.

Brand Name
G7 STR INSRTR THREADED SHAFT
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11665990
Report Number0001825034-2021-00956
Device Sequence Number16925965
Product Code PBI
UDI-Device Identifier00880304551602
UDI-Public(01)00880304551602(11)151006(10)432508
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110003452
Device Lot Number432508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Patient Age50 YR